MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected lactate results were obtained from non-vitros biorad quality control fluids processed using vitros chemistry products lac slides lot 3533-0127-7634 on a vitros xt 7600 integrated system.Cal id 6104 obtained using vitros cal kit 0194: biorad lot 56730 level 1 results of 2.64, 2.63, 2.66, 2.58, 2.60, 2.66 and 2.66 mmol/l vs an expected result of 1.351 mmol/l biorad lot 56730 level 3 results of 10.51, 10.50, 10.56, 10.36, 10.52, 10.65 and 10.73 mmol/l vs an expected result of 5.28 mmol/l cal id 6105 obtained using vitros cal kit 0114: biorad lot 56730 level 1 results of 2.52 and 2.51 mmol/l vs an expected result of 1.351 mmol/l biorad lot 56730 level 3 result of 10.76 mmol/l vs an expected result of 5.28 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros lac results were obtained from quality control fluids and no results were reported from the laboratory.The customer confirmed that no patient samples were processed using vitros lac slides lot 3533-0127-7634.There has been no reported allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that higher than expected lactate results were obtained from non-vitros biorad quality control fluids processed using vitros chemistry products lac slides lot 3533-0127-7634 on a vitros xt 7600 integrated system.The assignable cause of the higher-than-expected vitros lac results is suboptimal calibrations.The parameters from the initial calibrations of vitros lac reagent lot 3533-0127-7634 used to obtain the higher-than-expected results were atypical compared to the database values.Following a recalibration event, vitros lac results returned to expectations.The cause of the suboptimal calibrations is user error as the technician did not use a pipette to reconstitute the vitros calibrator kit 1 vials and erroneously added the entire contents of the diluent vials (5ml) to the lyophilate vials rather than the required amount of 3ml.Recalibration of vitros lac lot 3533-0127-7634 with freshly prepped vials of vitros cal kit 1 lot 0114 resolved the issue.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21425619
Report Number1319808-2025-00009
Device Sequence Number7986739
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)260429(11)240429(10)0194
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue Number1882208
Device Lot Number0194
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown